Scientists suspect low-dose effects have led to global epidemic
by Krystalbleu on Mon Mar 12, 2012 09:59 PM
Hello My mother experienced what seemed like stroke like symptoms in June of 2011. We found out within hours that she had a mass in front left temporal lobe. (Effecting her speech and Comprehension.)
So far she had surgery to debulk the tumor. Then Radiation and Temodar. Then Temodar. After 2 months on the Temodar the tumor progressed. So now she is on Avastin.
Most of her side effects she is experiencing right now are from the Steroid. Because the Avastin has an anti swelling agent they are tapering the Steroid.
Wondering what experiences are out there regarding the Avastin.
by siblingof on Mon Mar 12, 2012 10:41 PM
by babzini on Mon Mar 12, 2012 11:34 PM
sibling, when you say temporary, do you mean to say that it lasts briefly after treatment, which is why you keep doing treatments every few weeks? Or that eventually treatments will become useless?
by Krystalbleu on Mon Mar 12, 2012 11:54 PM
by Krystalbleu on Tue Mar 13, 2012 12:03 AM
by distancerunner on Tue Mar 13, 2012 02:31 AM
My wife had all good experiences wwith avastin, BUT, there comes a time where it loses it's effect.
The effects are dramatic with the first few infusions, then the effects were not as dramatic and then it lost it's effect all together..
So, they stopped it for awhile and are getting ready to start it again just to be pro active,,but man is it expensive and I am not sure the results are worth the cost....But there was great improvement initially and that is worth taking it I think all in all.
by Cristiana on Tue Mar 13, 2012 03:26 AM
by siblingof on Tue Mar 13, 2012 01:03 PM
by Libra57 on Tue Mar 13, 2012 01:46 PM
Hi, my husband has been on Avastin since December. After almost 4 years since his surgery, the tumor started to grow again and 2 types of chemo didn't help (Temodar and CCNU). The side effects seem to be mostly fatigue and a slight loss of appetite. Scott sleeps more now than he is awake, but is of good cheer when he is awake. I've noticed this week that his balance is off and he is no longer using his left arm that much. I don't know if that is from Avastin though, more likely the GBM progression. He woke up with a nosebleed yesterday, but again, I don't believe that is from Avastin.
Good luck with this, Scott is not on anything else except anti seizure meds, Dilantin and Keppra. He is at 49 months survival now, not in any pain or discomfort and we are grateful for the time we've had and hope for more.
by future2020 on Tue Mar 13, 2012 04:31 PM
My husband has been on Avastin for a year now. It is a God send. Medically retired, he is at home on the computer each day, doing what he loves. Avastin is keeping him alive and well. He is MGMT negative, so temodar did not work for him. We keep our fingers crossed that it keeps on working.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.